MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3L 7 FR X 20 CM AGB+; CATHETER,INTRAVASCULAR,THERAPE

ARROW INTERNATIONAL LLC ARROW PI CVC KIT: 3L 7 FR X 20 CM AGB+; CATHETER,INTRAVASCULAR,THERAPE
Catalog Number ASK-45703-PUNCC2
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Separation (1562); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Foreign Body In Patient (2687)
Date of Event 05/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Continuation of d11: rine ivp x2 vasopressor iv support for hypotentionqn# (b)(4).
 
Event or Problem Description
It was reported that due to the patient's critical condition and inadequate vascular access, the decision was made to place an emergent central venous catheter (cvc).The left internal jugular vein was selected, and ultrasound guidance was utilized throughout the procedure.Venous access was obtained without difficulty, and the spring wire guide (swg) was advanced smoothly.Ultrasound confirmed appropriate intravascular placement of the guide wire.A small skin incision was made, the tract was dilated, and the catheter was advanced.During attempted removal of the swg, resistance was encountered.With gentle additional traction, the swg was removed; however, the distal end appeared frayed upon removal.Subsequently, when attempting to aspirate and flush the brown port of the catheter, blood and fluid were observed leaking/spraying from a defect in the catheter tubing.A new central line kit was requested.An attempt was made to pass a guide wire through the damaged brown port to facilitate catheter exchange over a wire; however, the wire could not be advanced.The damaged central venous catheter and guide wire were removed in their entirety, and manual pressure was applied to the insertion site.The operator noted the possibility of underlying anatomic vascular challenges.A second swg was introduced; some resistance was again encountered during removal, but with rotational repositioning, the guide wire was successfully removed intact.Manual pressure was maintained while preparations were made for alternative access.A femoral central venous catheter was subsequently placed successfully.Follow-up imaging identified a retained wire fragment.A ct chest without contrast performed on (b)(6) 2026 referenced prior imaging from (b)(6) 2026, noting a new linear opacity initially presumed external to the patient.Further evaluation determined this to represent a thin metallic wire, potentially a guidewire fragment, extending from the superior vena cava through the right atrium and into the right hepatic vein.This finding was not present on prior imaging following picc placement.The patient was transferred to an outside hospital for ongoing care.Interventional radiology planned to attempt retrieval of the retained fragment, with cardiothoracic surgery consultation if necessary.Follow-up information regarding retrieval outcome was not available despite attempts to obtain additional details from the receiving facility.

Brand Name
ARROW PI CVC KIT: 3L 7 FR X 20 CM AGB+
Common Device Name
CATHETER,INTRAVASCULAR,THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key25520825
Report Number9680794-2026-00462
Device Sequence Number21484397
Product Code OWL
UDI-Device Identifier10801902164268
UDI-Public(01)10801902164268(11)251119(17)270630(10)33F25J0233(21)
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberASK-45703-PUNCC2
Device Lot Number33F25J0233
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2026
Supplement Date Received by Manufacturer06/25/2026
Initial Report FDA Received Date06/16/2026
Supplement Report FDA Received Date07/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UPON ARRIVAL TO ED:LEVOPHED @ 12MCG/MINEPINEPH
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age67 YR
Patient SexUnknown